Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Tapering the dose of venlafexine. Experiencing headache, sinus problem. What is causing this?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4154 Questions
I have been on a discontinuation programme from generic venlafaxine for 10 months....from down to 18 3/4.............I am experiencing severe head pains...flu like symptoms....The worst symptom is severe sinus problems.......Are the 'Sinus Problems' part of withdrawl....& how long do you think that it should be before I quit?
Posted Tue, 14 May 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 24 minutes later
Welcome to Health Care Magic

You are tapering the dose of Venlafexine since last 10 months and is currently on 18.75 mg. You are having head pains and flu like symptoms. Sinus problem has also got exaggerated.

First of all I would like to tell you that Sinus problem is not a part of withdrawal syndrome. You are tapering the drug since 10 months so even with this tapering withdrawal syndrome is rare.

But the problems of sinusitis may be causing flu like symptoms, headache in you. For immediate relief of headache I would advise you to take steam inhalations at least 3-4 times a day. Steam inhalation will help in liquifying the secretions and will help in easy drainage.

For headache you can take any good NSAID pain killer like Iburpofen. Ibuprofen is also an anti-inflammatory drug which will help in healing also. Try to take medicine after meals.

For some time there is a need for Decongestants. Medicines like Cetrizine, levocetrizine can be taken as once daily doses for about 2 weeks. It will help in easy drainage. You can get your X-ray of sinus done (Caldwell View) and get it checked by an ENT specialist to find out extent of infection.

Hope it helps, if you have more queries then you can ask again.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Follow-up: Tapering the dose of venlafexine. Experiencing headache, sinus problem. What is causing this? 6 minutes later
Thank you.....My doctor thought the same.....I had 2 lots of antibiotics plus a decongestant nose spray..but has not helped......I suffer from could it be the Symbicourt inhaler?
Answered by Dr. Seikhoo Bishnoi 7 minutes later
Hello again

Symbicourt inhaler should be used only on SOS basis in situation of broncho-constriction. In chronic use even it may cause headache and irritation as side effects.

As I have mentioned already, try steam inhalation. It will provide symptomatic relief. As you have taken antibiotic course so there is no need to take it again. Continue to take decongestants as they will provide relief and prevent congestion.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,  
Lab Tests

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor